Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 301, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 17, 2006, 8:23 PM EDT for Montgomery County, Parke County, Putnam County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2006, 8:23 PM EDT (00:23 UTC)
- Expired
- Sep 17, 2006, 8:51 PM EDT
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, IN, Parke County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 180023 SVRIND INC107-121-133-180115- /O.NEW.KIND.SV.W.0301.060918T0023Z-060918T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 823 PM EDT SUN SEP 17 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA... EAST CENTRAL PARKE COUNTY IN WEST CENTRAL INDIANA... NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA... * UNTIL 915 PM EDT * AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTH OF RUSSELLVILLE...OR ABOUT 20 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSSELLVILLE AROUND 830 PM EDT... ROACHDALE AROUND 845 PM EDT... LADOGA AROUND 850 PM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3981 8709 3972 8704 3978 8670 4003 8679 $$ JB
2 follow-up statements
000 WWUS53 KIND 180036 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 836 PM EDT SUN SEP 17 2006 INC121-180046- /O.CAN.KIND.SV.W.0301.000000T0000Z-060918T0115Z/ PARKE- 836 PM EDT SUN SEP 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR PARKE COUNTY IS CANCELLED... LAT...LON 3988 8701 3976 8694 3978 8670 4003 8679 $$ INC107-133-180115- /O.CON.KIND.SV.W.0301.000000T0000Z-060918T0115Z/ MONTGOMERY-PUTNAM- 836 PM EDT SUN SEP 17 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR NORTHEASTERN PUTNAM AND SOUTHEASTERN MONTGOMERY COUNTIES... AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROACHDALE...OR ABOUT 14 MILES SOUTH OF CRAWFORDSVILLE...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LADOGA AROUND 845 PM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3988 8701 3976 8694 3978 8670 4003 8679 $$ JB
000 WWUS53 KIND 180051 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 848 PM EDT SUN SEP 17 2006 INC107-133-180058- /O.CAN.KIND.SV.W.0301.000000T0000Z-060918T0115Z/ MONTGOMERY-PUTNAM- 848 PM EDT SUN SEP 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM AND SOUTHEASTERN MONTGOMERY COUNTIES IS CANCELLED... AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSES A SEVERE THREAT. HEAVY RAIN WILL CONTINUE TO BE POSSIBLE THROUGH 915 PM EDT. LAT...LON 3988 8701 3976 8694 3978 8670 4003 8679 $$ JB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 7:30 PM EDT, 53 minutes earlier.
Area forecast discussion, Sep 17, 7:30 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT SUN SEP 17 2006 .AVIATION...DISCUSSION FOR 180000Z TAF ISSUANCE. SHOWERS AND THUNDERSTORMS HAD REACHED THE INDIANA ILLINOIS BORDER AND WILL CONTINUE TO SPREAD EAST ACROSS CENTRAL INDIANA THIS EVENING. THESE SHOWERS AND THUNDERSTORMS WERE AHEAD OF A COLD FRONT CURRENTLY JUST WEST OF A KSTL-KRFD LINE. MODELS INDICATE THE COLD FRONT WILL TEMPORARILY SLOW AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE SOUTHERN PLAINS. THIS WILL RESULT IN A SLOWING OF THE EASTWARD PROGRESSION OF THUNDERSTORMS OVERNIGHT. HOWEVER MODELS ALSO INDICATE SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE CONCENTRATED ALONG FRONT OVERNIGHT. PRECIPITATION SHOULD END OVER WEST AND NORTHWEST OF CENTRAL INDIANA BY MONDAY AFTERNOON. HOWEVER AT KIND AND KBMG PRECIP MAY NOT END UNTIL END OF THE TAF FORECAST PERIOD. AS THE COLD FRONT MOVES THROUGH...WE MAY EXPERIENCE SEVERAL HOURS OF IFR CONDITIONS MAINLY LATE TONIGHT AND MONDAY MORNING. && .PUBLIC FCST DISCUSSION FOR AFTERNOON ZONES AND GRID FORECASTS... FORECAST FOCUS CENTERS ON CHANCES FOR RAIN THROUGH MONDAY. AS OF 16Z....UPPER LOW REMAINS ACROSS THE NORTHERN PLAINS WITH THE SFC COLD FRONT EXTENDING FROM WI INTO EASTERN OK. ONE DISTINCT SFC WAVE WAS ALSO EVIDENT ACROSS EASTERN OK/NW AR. WV SATELLITE SHOWS THE MID/HIGH LEVEL MOISTURE FROM HURRICANE LANE STREAMING NE INTO THE MS VALLEY. 12Z PRECIPITABLE WATER VALUES WERE AROUND 2 INCHES ACROSS THE SOUTHERN PLAINS/MS VALLEY. MODELS IN FAIR AGREEMENT. HOWEVER, BOTH GFS AND ETA ARE 30KTS TOO WEAK WITH THE 250MB WINDS ACROSS THE SOUTHERN PLAINS. ETA ALSO IS TOO DRY WITH THE PRECIP H2O VALUES ACROSS THE SOUTHERN PLAINS. SOME DIFFERENCES REMAIN IN HANDLING OF A PRECIP ASSOCIATED WITH AT LEAST TWO SFC WAVES. REGARDLESS, ALL SUGGEST HIGH PRECIP CHCS THROUGH AT LEAST MIDDAY MON. TONIGHT...UPPER JET AND DEVELOPING 35-40KT LLJ WILL ACT TOGETHER WITH LARGE SCALE ASCENT AHEAD OF THE UPPER SYSTEM TO PRODUCE RAIN AND THUNDERSTORMS. MUCH OF THE ACTIVITY MAY BE LIMITED TO IMMEDIATELY ALONG AND JUST IN WAKE OF THE FRONT AS DEEP LAYER SHEAR VECTORS ARE ALIGNED NEARLY PARALLEL TO THE APPROACHING FRONT. THERE IS A SMALL DAMAGING WIND THREAT ACROSS THE FAR WEST THROUGH 06Z BUT DO NOT EXPECT ORGANIZED SVR ACTIVITY TONIGHT THIS FAR EAST. ALSO CONSIDERED A FLOOD WATCH HOWEVER OVERNIGHT RAINS SHOULD BE CONFINED TO THE NW HALF OF THE CWA WHILE THE LOWEST FFG VALUES RESIDE ACROSS THE SE. FOR NOW I WILL HIGHLIGHT POTENTIAL FLOODING THREAT VIA THE HAZARDOUS WEATHER OUTLOOK. THE PRECIP ON MONDAY MAY BE FOCUSED NEAR/NORTHWEST OF ANY WEAK SFC WAVES THAT MAY BE MOVING NE ALONG THE FRONT. GIVEN THE CURRENT AREAL COVERAGE OF PRECIP TO OUR SW ALONG WITH THE ADVECTION OF HIGH PRECIPITABLE WATER VALUES, I WILL RAISE PRECIP CHCS TO CATEGORICAL ALONG WITH A MENTION OF HVY RAIN IN THE FCST. IT APPEARS THAT WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS WILL OCCUR ACROSS THE CWA THROUGH LATER MON. LINGERING PRECIP ACROSS THE EAST MON NIGHT SHOULD GIVE WAY TO CLEARING SKIES AND MUCH COLDER TEMPS WITH CONTINUED CAA. MOS TREND HAS BEEN COLDER OVER THE PAST 2 DAYS. I FAVOR A MOS BLEND IN THE MID TO UPPER 40S GIVEN WIND AND WET GROUNDS TO MODIFY TEMPS SOMEWHAT. COLD CYCLONIC FLOW BENEATH THE UPPER COLD POCKET SHOULD LEAD TO MOCLDY SKIES AND UNSEASONABLY COOL CONDS TUES. ETA/MAV MOS BLEND OF UPPER 50S/LOW 60S AGREES WITH THE CURRENT FCST. EXTENDED...COLDEST TEMPS SHOULD OCCUR WEDS AM WITH 40-45 MOST AREAS. OTHERWISE, MAIN CHANGE WAS TO INCREASE PRECIP CHCS LATER FRI THROUGH SAT SINCE MOST ENSEMBLE MEMBERS NOW AGREE ON PLACEMENT AND TIMING OF NEXT SYSTEM. && .AVIATION...DISCUSSION FOR 171800Z TAF ISSUANCE. ORGANIZED CONVECTION CURRENTLY GOING ON ACRS MO INTO SWRN IL MOVG TO THE NE. SOME DOUBTS AS TO WHETHER THIS CONVECTION WL MAKE IT THIS FAR E AS UPPR SUPPORT IS WANING AND AMS STILL RATHER STABLE IN THIS AREA. IF CONVECTION HOLDS TOGETHER...IT MAY BEGIN TO AFFECT THE KHUF/KLAF TERMINALS AROUND 180000Z. APPEARS MORE ORGANIZED THREAT OF RAIN/EMBEDDED CONVECTION WL DVLP ACRS THE AREA LT TONIGHT AS SFC WV RIDES UP INCOMING FNT AND 35-40KT 850MB JET NOSES INTO THE STATE FM THE SW. BASED ON LIFTING MECHANISMS OFF THE MODELS...THREAT COULD ARRIVE AS EARLY AS 180300Z OVR THE KHUF/KLAF TERMINALS...BUT MORE LIKELY WON/T ARRIVE TIL AFT 180600Z. UNTIL THEN...CIGS/VSBYS SHOULD BE GOOD FOR THE MOST PART. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CO AVIATION...JEH
Hazardous weather outlook, Sep 17, 2:48 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 248 PM EDT SUN SEP 17 2006 INZ030-031-037>042-046>049-054>057-062>065-070>072-181900- CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE- BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- 248 PM EDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN TWO THIRDS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY AFTER MIDNIGHT. SEVERE STORMS ARE NOT EXPECTED. SOME STORMS MAY PRODUCE HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN AND THUNDERSTORMS ARE EXPECTED TO PERSIST INTO MONDAY. HEAVY RAINS ARE POSSIBLE WHICH MAY PRODUCE LOCAL FLOODING DANGERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028-029-035-036-043>045-051>053-060-061-067>069-181900- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE- PUTNAM-VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 148 PM CDT SUN SEP 17 2006 /248 PM EDT SUN SEP 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING. RAIN AND STORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT. A FEW STORMS MAY BE STRONG WITH WIND GUSTS OVER 40 MPH AND CLOUD TO GROUND LIGHTNING MAINLY THROUGH MIDNIGHT. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE AFTER MIDNIGHT. THIS MAY PRODUCE LOCAL FLOODING DANGERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN AND THUNDERSTORMS ARE EXPECTED TO PERSIST INTO MONDAY. LOCALLY HEAVY RAINS AND LOCAL FLOODING DANGERS MAY LINGER THROUGH THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.